Eczema creams may make things worse

"New research at the University of Bath suggests that using emollient creams to relieve the symptoms of eczema could actually make the condition worse.

The researchers, from the University's Department of Pharmacy & Pharmacology, have published a study in the British Journal of Dermatology showing that aqueous cream BP reduces the thickness of healthy skin over a period of four weeks, calling into question whether the cream should be used for treating eczema.

Originally used as a wash product, aqueous cream BP is currently the most widely prescribed emollient for the treatment of dry skin conditions. It is used to moisturise the skin, improving flexibility and preventing cracking in the protective outer layer, called the stratum corneum.

However, the cream contains a detergent, called sodium lauryl sulphate (SLS), which can increase the permeability of the skin barrier and cause irritation.

The study found that when healthy volunteers applied the cream to their forearms daily for a period of four weeks, the thickness of the stratum corneum was reduced by more than ten per cent."

read it all here: http://www.medilexicon.com/medicalnews.php?newsid=204964

lukeforhope

this was very interesting to read my youngest grandchild has infantile eczema at his hairline, sadly one of the few places babies can get too.

but it did give us food for thought

as always loving thoughts and positive vibes
D :)